Hi Sam, I'm really sorry to hear about your dreadful experience. From your intelligent post I assume you have improved quite a bit since the low point.
I've heard too many similar reports in the yahoo groups. However it was still very striking to actually see it happen to a loved one. A close female friend accidentally took ALA for a week in a new formulation of her multivitamin that she got from her doctor. It was a few months after she had Amalgams removed so I assume there was still some Hg around for the LA to kick up. Thankfully she did not take the ALA that the dentist gave her after Amalgam removal!
She was sinking fast from just 10 days of it--melting down over relatively minor things, not sleeping, having a tough time managing her life. I was sick at the time and could not help.
After 6 months of Cutler protocol, extra supplements and adrenal medication she is is much improved, but still not back to where she was before she took the ALA.
Lipoic acid is powerful stuff--powerfully dangerous when used improperly and powerfully wonderful when used safely.
While I appreciate the friendly approach to your post, Cutler, Haley, Wilson and Shade don't agree on everything. It is challenging for us to decide what to do when they and others don't agree.
In one of the Yahoo groups we are struggling to keep a 30 yr old female alive. She has suicidal tendencies. If it was not for her love for her two young children I don't think we'd have enough reasons for her to hang in there.
She took cilantro after she had her Amalgams removed. She has "brain pain" that is driving her nuts. The description of it seems similar to what I and others experience as redistribution of Hg to the brain at the end of a round, just at a more intense level in a person with little adrenal support and a history of anxiety.
She does not know who to trust for her detox. She had gotten the cilantro from a chiropractor. Her new doctor wants to do a urine test--presumably provoked! She hears so many opinions and her fogged out brain can't process it all.